- Atrial fibrillation with a ventricular rate of about 80/min
- Normal axis
- Normal QRS complexes
- Downward-sloping ST segments, best seen in leads V5–V6, but also present in lead I,II,III and aVF
- Prominent U waves in leads V2–V3
The downward-sloping ST segments (the ‘reverse tick’) indicate that digoxin has been given. The ventricular rate seems well controlled.
The prominent U waves in leads V2–V3 are probably normal: U waves due to hypokalaemia are associated with flattened T waves.
What to do next?
Ask the patient about her appetite: the earliest symptom of digoxin toxicity is appetite loss, followed by nausea and vomiting.
If the patient is being treated with diuretics, check the serum potassium level – a low potassium level potentiates the effects of digoxin. If in doubt, the serum digoxin level is easily measured.
READ MORE about : Cardiac Glycosides and Summary of ECG Interpretation